Doctor, I am seeing a DR. for this problem but having hard time getting results, here's my latest:
I had ultrasound for my vessels and they diagnosed (mild peripheral artery disease in left leg), then
I had another for my veins and they found (chronic DVT in left calve). I DO NOT HAVE any swelling
nor have I had swelling in my left leg from DVT. My main problem is I have a circulation problem
in the BOTTOM OF MY FEET all the time except when sleeping. I went to an ankle and foot doctor
and she sent me for a MRI of my right foot. She told me she was NOT supposed to see my vessels
in my feet on an MRI and see says that is PAD. My problem is when I am on my feet they get HOT
swell just on the bottom. My Doctor is treating me for My DVT with coumadin and not treating me
for the PAD. I don't seem to be having a problem with my DVT because my leg doesn't swell from
that. Should I be on Pletal for my PAD and not taking the coumadin? How can I subside the redness
and swelling in the bottom of my feet or am I going to have to live with that? My Doctor has not
sent me to a Vascular expert yet, shouldn't he? thank you in advance for your time. Scott(USN)ret
First let me say thanks your your service. Without knowing any of the specifics of your age and risk factors for PAD including cholesterol, diabetes, hypertension and smoking it is hard to make the diagnosis in this format. I can however share with you some facts and you can tell me if they apply.
When I evaluate a patient for PAD, my first questions inquire about your walking distance. Early, mild PAD is frequently associated with symptoms of claudication which is cramps in the calves or thighs with exertion usually around 2,3 or 4 blocks. The symptoms are usually worse with brisk walking. The cramping should resolve promptly with rest. The fact that your feet bother you all of the time is inconsistent with early PAD and is more frequently associated with neuropathy or dammage to the nerves of the feet.
The best test to assess the presence of PAD initially is called and ABI or ankle brachial index which is a measure of blood pressure at the ankle compared to blood pressure at the elbow. the normal value in a non affected person is greater than .9. This test should easily determine if you have PAD, how severe it is and if you need further testing or treatment.
The best management of mild PAD is to control your risk factors mentioned above with medications and to quit smoking if you smoke. Also an exercise program is helpful. I generally dont use pletal because its quite expensive and in the best case scenario, studies show that it only improves walking distance by 20% ie 2 blocks to 2.5 blocks. Not very much for over $2.00 day in cost
Get to a vascular specialist and put any questions to rest about the severity of your problem. Also realize that the presence of blockages in your legs increases the likelihood that you have them in your heart.
If i have ulnar nerve pain in my hands could that make my feet red and hot while I am on my feet throughout the day?...I believe that is what is happening..I am 52 years old white male. I am riding the bike everyday, do not smoke anymore but my Doctor says he is going to get me off coumadin in 2 months for my DVT. I have both DVT with no symptoms and PAD with no walking symptoms...I can walk as far as I want with no pain at all anywhere.
If you can walk unlimited by pain, it is unlikely that you have any substantial degree of PAD. I suspect that you have neuropathy. Ulnar nerve pain (the ulnar nerve is in your arm). Should not make feet red and hot. Best of Health
My Doctor is telling me that the ulnar nerve is somehow making my feet red hot and swelling. I had a neurologist test me already and everything on the bottom part was fine just found ulnar nerve problem. I can't figure this out, I'm still trying to get my Doctor to send me to a Vein and Vascular specialist. thank you again Dr Kirksey, appreciate the help.
Do you believe I should be on coumadin the rest of my life just because I have mild PAD in my left leg?...My doctor says he is going to take me off of it in 2 months, I have chronic dvt in left leg but no symptoms.
I am wondering why I am on coumadin if I don't have any symptoms from DVT in left leg and only have a neuropathy in both feet , only when I an on my feet..when sitting around or in bed they are fine. The problem is I cannot tak motrin for my foot pain or ever when I am on coumadin.
I suspect that you are on coumadin for your dvt because it was felt to be acute. acute dvt has a risk of embolizing (breaking off) and floating to your heart. . That risk diminishes after the dvt becomes chronic, usually 3 months or so. I agree that you need to see a vascular specialist to assess your legs for chronic venous insufficiency and PAD. Coumadin is not a treatment for PAD. PAD forms because of cholesterol from you diet, diabetes and smoking. Coumadin will do nothing to prevent these things
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.